Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 105, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2005, 10:35 PM MDT for Kiowa County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 10:35 PM MDT (04:35 UTC)
- Expired
- Jun 30, 2005, 11:07 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 010435 SVRPUB COC061-010600- /O.NEW.KPUB.SV.W.0105.050701T0435Z-050701T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1035 PM MDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO. * UNTIL MIDNIGHT MDT. * AT 1034 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 12 MILES WEST OF ARLINGTON...OR 28 MILES NORTH OF LA JUNTA...AND WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ARLINGTON BY 1055 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3844 10347 3827 10348 3827 10293 3829 10292 $$
2 follow-up statements
000 WWUS55 KPUB 010450 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1050 PM MDT THU JUN 30 2005 COC061-010600- /O.CON.KPUB.SV.W.0105.000000T0000Z-050701T0600Z/ KIOWA CO- 1050 PM MDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN KIOWA COUNTY UNTIL MIDNIGHT MDT... AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 8 MILES NORTHWEST OF ARLINGTON...OR ABOUT 28 MILES NORTH OF LA JUNTA...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER ARLINGTON BY 1105 PM MDT. LAT...LON 3845 10349 3827 10348 3827 10293 3829 10292 $$ HODANISH
000 WWUS55 KPUB 010507 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1107 PM MDT THU JUN 30 2005 COC061-010517- /O.CAN.KPUB.SV.W.0105.000000T0000Z-050701T0600Z/ KIOWA CO- 1107 PM MDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA COUNTY HAS BEEN CANCELED... AT 1105 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE THUNDERSTORM HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO PROPERTY. LAT...LON 3845 10349 3827 10348 3827 10293 3829 10292 $$ HODANISH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:45 PM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jun 30, 2:45 PM MDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT THU JUN 30 2005 .SHORT TERM... (TONIGHT AND FRIDAY) MAIN CONCERN IS PCPN COVERAGE. DEW POINTS ACRS THE SERN PLAINS THIS AFTERNOON RANGE FROM AROUND 40 NR THE MTS TO THE LOWER 50S NR THE KS BORDER. DRIER AIR REMAIN OVR THE WRN AREAS WHERE DEW POINTS ARE IN THE UPR TEENS TO MID 20S. CU IS CURRENTLY OVR AND NR THE MTS... BUT SO FAR ONLY A FEW SHOWERS HAVE DEVELOPED. VWP OFF KPUX SHOWS SERLY UPSLOPE UP TO ABOUT 10000 FT MSL AND THIS IS EXPECTED TO CONTINUE THRU THE EVENING HOURS. EARLY THIS EVENING CAPE VALUES ARE EXPECTED TO RANGE FROM 500-1000 J/KG NR THE ERN MTS TO AROUND 2000 J/KG OVR BACA COUNTY...AND THE 0-6KM BULK SHEARS SHOULD BE 40-50KT. THUS THERE IS STILL THE POTENTIAL FOR A COUPLE STORMS TO BECOME SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVR THE ERN MTS AND THEN SPREAD EWRD...WL GO WITH JUST ISOLD COVERAGE. WL ALSO INCREASE PCPN COVERAGE OVR THE NRN SAN LUIS VALLEY. MODELS INDICATE SOME PCPN CONTINUING INTO THE LATE NIGHT HOURS OVR THE FAR SERN PLAINS. CURRENT GRIDS ALREADY HAVE THIS COVERED. LATE TONIGHT LOW LVL RH VALUES OVR PORTIONS OF THE SERN PLAINS HINT AT LOW CLOUD DEVELOPMENT. ON FRIDAY LOOKS AS THOUGH MSTR WL BE SOMEWHAT LIMITED AND THE LOW LVL UPSLOPE DOES NOT LOOK AS DEEP OR STRONG. HOWEVER WE SHOULD AGAIN SEE SOME ISOLD SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON HOURS...MAINLY OVR THE ERN MTS AND PLAINS. CAPE VALUES ARE FORECAST TO RANGE FROM 500-1000 J/KG NR THE ERN MTS TO AROUND 2500 J/KG OVR BACA AND PROWERS COUNTIES. 0-6KM BULK SHEAR SHOULD BE A LITTLE WEAKER AT 35-40 KTS. CANNOT RULE OUT THE POSSIBILITY OF ONE OR TWO SEVERE STORMS. DRY AND WARM WEATHER OVR WRN PORTIONS OF THE FORECAST AREA REMAINS A CONCERN WITH RESPECT TO FIRE WEATHER. HOWEVER...WITH WINDS BELOW CRITERIA AND A LACK OF EXPECTED THUNDERSTORMS HIGHLIGHTS STILL NOT NECESSARY. .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) METEOROLOGICAL ISSUES IN THE LONG TERM APPEARS TO BE TIMING OF PROJECTED FRONTAL PASSAGE SUNDAY NIGHT AND HOW ACTIVE OF A PATTERN IS IN STORE FOR SOUTH-CENTRAL AND SOUTHEAST COLORADO NEXT WEEK. LATEST LONGER TERM MODELS INDICATE THAT UPPER HIGH WILL BE CENTERED OVER NORTHWEST OLD MEXICO SATURDAY INTO MONDAY BEFORE MAKING ITS WAY EAST INTO THE SOUTHERN ARIZONA/SOUTHERN NEW MEXICO REGION FROM LATER MONDAY INTO NEXT THURSDAY. AT THE SURFACE...A RELATIVELY HEALTHY NORTHERLY SURGE IS STILL EXPECTED TO PUSH ACROSS THE AREA SUNDAY EVENING SETTING REGION UP... ESPECIALLY EASTERN SECTIONS...WITH DAILY MOIST LOW LEVEL UPSLOPE FLOW COMBINED WITH THE ZONAL TO NORTHWEST FLOW ALOFT TO ALLOW THE DEVELOPMENT OF BASICALLY DAILY MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH A SEVERE WEATHER THREAT AS DISCUSSED IN PREVIOUS FEW DISCUSSIONS. EXPECT MAXIMUM TEMPERATURES TO RUN ABOVE CLIMATOLOGICAL AVERAGES BOTH SATURDAY AND SUNDAY AND THEN COOL DOWN TO AROUND AND/OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES FOR THE REMAINDER OF THE LONG TERM. GRADIENT WINDS STILL PROJECTED TO REMAIN RELATIVELY LIGHT FOR THE MAJORITY OF THE LONG TERM WHICH SHOULD HELP IN SUPPRESSING THE FIRE WEATHER THREAT...WILL CONTINUE TO MONITOR. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 30, 7:00 AM MDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT THU JUN 30 2005 COZ058>089-093>099-011300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AFTER NOON...AND MOVE OFF INTO THE SOUTHEAST PLAINS AFTER 100 PM. A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. HEAVY RAINFALL COULD CAUSE LOCALIZED FLASH FLOODING IN SUSCEPTIBLE LOCATIONS SUCH AS URBAN AREAS AND BURN SCARS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOSQUITO RANGE AND PORTIONS OF THE SAN LUIS VALLEY THIS AFTERNOON WHERE THE PRIMARY THREATS WILL BE DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW MORE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND DANGEROUS LIGHTNING. OVER THE WEEKEND...THERE WILL BE FEWER STORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE. THUNDERSTORMS WILL BE DRIER...WITH THE MAIN THREATS BEING STRONG GUSTY WINDS AND LIGHTNING. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY NIGHT. THIS FRONT WILL SIGNAL A CHANGE TO A MORE ACTIVE WEATHER PATTERN ACROSS SOUTHERN COLORADO...BEGINNING ON THE FOURTH OF JULY...AND CONTINUING MUCH OF NEXT WEEK. A PROLONGED PERIOD OF LOW LEVEL UPSLOPE FLOW... COUPLED WITH NORTHWEST FLOW ALOFT...WILL RESULT IN DAILY AFTERNOON AND EVENING THUNDERSTORMS. A FEW STORMS EACH DAY WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS SOUTHEAST COLORADO AFTER 2 PM. KT/LW
In the hours before
Local storm report, Jun 30, 5:43 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 SE MONUMENT 39.04N 104.82W
06/30/2005 0.88 INCH EL PASO CO TRAINED SPOTTER
REPORTED HAIL RANGING BETWEEN 1/2 INCH TO 1 1/4 INCH
0502 PM HAIL 4 SE MONUMENT 39.03N 104.80W
06/30/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
0528 PM HAIL FALCON 38.93N 104.62W
06/30/2005 0.88 INCH EL PASO CO TRAINED SPOTTER
0541 PM HAIL FALCON 38.93N 104.62W
06/30/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 30, 6:26 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 NW ELLICOTT 38.86N 104.41W
06/30/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
HAIL COVERED THE GROUND
0610 PM HAIL 2 NNE ELLICOTT 38.87N 104.37W
06/30/2005 1.00 INCH EL PASO CO AMATEUR RADIO
&&
WFORTUNELocal storm report, Jun 30, 8:07 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
807 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 7 NE COLORADO SPRINGS 38.91N 104.73W
06/30/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
0802 PM HAIL 8 NE COLORADO SPRINGS 38.92N 104.72W
06/30/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 30, 8:49 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
849 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 2 W LAS ANIMAS 38.07N 103.26W
06/30/2005 1.00 INCH BENT CO TRAINED SPOTTER
0848 PM HAIL 2 NW ELLICOTT 38.86N 104.41W
06/30/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 30, 10:14 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1014 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 W LAS ANIMAS 38.07N 103.28W
06/30/2005 1.00 INCH BENT CO TRAINED SPOTTER
0952 PM TSTM WND GST 17 S LAMAR 37.83N 102.62W
06/30/2005 62 MPH PROWERS CO TRAINED SPOTTER
&&
MWLocal storm report, Jun 30, 10:30 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1030 PM MDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL TWO BUTTES 37.56N 102.40W
06/30/2005 1.00 INCH BACA CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 30, 8:20 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 55 min |
| Jun 30, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 30, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 48 min |
| Jun 30, 9:31 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 90 min |
| Jun 30, 9:53 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 53 min |
| Jul 1, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.